Alert archive / Arizona / Special Weather Statements in 2017
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 4, 2017, 10:58 PM MST for Pinal County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 10:58 PM MST (05:58 UTC)
- Expired
- Aug 4, 2017, 11:45 PM MST
- In force
- 47 min
- Issued by
- NWS Phoenix, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 33 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 6.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS85 KPSR 050558
SPSPSR
Special Weather Statement
National Weather Service Phoenix AZ
1058 PM MST FRI AUG 4 2017
AZZ551>553-555-558-050645-
Northwest Pinal County AZ-Southeast Valley/Queen Creek AZ-
Apache Junction/Gold Canyon AZ-Superior AZ-
Pinal/Superstition Mountains AZ-
1058 PM MST FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL
1145 PM MST...
At 1055 PM MST, Doppler radar was tracking an area of strong
thunderstorms near Randolph and Casa Grande, moving east at 15 mph.
Wind gusts up to 50 mph, reduced visibilities in blowing dust and
periods of moderate to heavy rainfall will be possible with these
storms. Outflow winds ahead of these storms will also continue to
track across northern Pinal County and portions of the far southeast
Phoenix Metro, dropping nighttime visibilities in dust and haze with
wind gusts 25 to 35 mph.
Locations impacted include...
Casa Grande, Apache Junction, Florence, Coolidge, Superior, Queen
Creek, La Palma, Blackwater, Chandler Heights, Magma, San Tan Valley,
Coolidge Airport, Florence Junction, Queen Valley, Olberg, Arizola,
Boyce Thompson Arboretum, San Tan Mountain Park, Randolph and Gold
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally dense blowing dust is possible. If you encounter blowing
dust while driving, pull over as far off the roadway as possible and
park. Turn off your headlights and keep your foot off the brake.
&&
LAT...LON 3276 11174 3276 11177 3280 11178 3279 11188
3301 11196 3337 11152 3336 11148 3338 11124
3324 11096 3310 11115 3273 11173
TIME...MOT...LOC 0555Z 255DEG 12KT 3292 11161
$$
JNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:35 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 4, 9:35 PM MST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 935 PM MST Fri Aug 4 2017 .SYNOPSIS... Thunderstorm chances will rapidly dwindle through the weekend and into early next week as dry air spreads into the region. Any rainfall will be relegated mainly to high terrain locations through the middle of next week. As the atmosphere dries, temperatures will also rebound towards near and slightly above average readings. && .DISCUSSION... Coverage of showers and storms were generally isolated this afternoon and evening, with the strongest storms observed across southeastern California and southwestern Arizona. A few cells persist this evening across southern Maricopa and western Pinal Counties. Latest PSR sounding shows westerly flow through the troposphere with significant drying noted (PWAT of 1.3 inches down from 1.71 inches this morning). Convective parameters from the latest mesoanalysis suggest that activity will dissipate over the next hour or two, given the presence of CIN and decreasing CAPE. Nevertheless, some stronger returns are evident on radar and the cells bear watching. && .PREVIOUS DISCUSSION... A deeper SW flow should develop this evening and into tomorrow and will act to gradually dry the boundary layer through this weekend. As such, convective activity will be minimal tomorrow with only elevated portions of eastern Gila County seeing a shot at storms. With even drier conditions forecast for the latter half of the weekend, our entire CWA should remain dry on Sunday under mostly sunny skies. This drier synoptic pattern should hold into at least Tuesday as the entire flow configuration upstream and north of the region will stay blocked. In fact, it could be until the end of next week before moisture seeps back into the region and the stronger deep westerly flow relinquishes it influence. In the meantime, there is excellent operational and ensemble support that central H5 heights near 594dm will build into SE Arizona during the first half of next week. With the drier airmass, these heights aloft would result in temperatures rebounding back into a normal or slightly above normal range. Certainly looking like nothing record breaking or excessive, but a distinct change from the cooler more humid conditions of late. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: Isolated storms will generally slide well south of the Phoenix area this evening. However, there is a slight chance of a thunderstorm through midnight, particularly at KPHX and KIWA. Thunderstorms will generally remain relegated to the higher terrain well north and east of Phoenix Saturday as drier air moves into the region. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation weather impacts anticipated. Winds will follow typical diurnal patterns. Aviation discussion not updated for amended TAFs. && .FIRE WEATHER... Monday through Friday: Dry conditions prevail through Tuesday with minimum humidities in the teens on the lower deserts. Overnight humidities decline but remain good. Max temperatures increase somewhat but only slightly above normal values. Storm chances return to the higher terrain of south-central Arizona Wednesday and Thursday humidities begin a modest upward trend during this time. Winds next week will follow familiar warm season patterns. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Hirsch PREVIOUS DISCUSSION...Wilson/MO AVIATION...Hirsch FIRE WEATHER...AJ
In the hours before
Special weather statement, Aug 4, 9:50 PM MST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
950 PM MST FRI AUG 4 2017
AZZ548-550>555-050545-
South Mountain/Ahwatukee AZ-Northwest Pinal County AZ-East Valley AZ-
Southeast Valley/Queen Creek AZ-Apache Junction/Gold Canyon AZ-
Superior AZ-West Pinal County AZ-
950 PM MST FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL
1045 PM MST/1045 PM PDT/...
At 947 PM MST, Doppler radar was tracking an area of thunderstorms
and associated outflow winds moving through Pinal County. Trained
weather spotters have reported low visibility in dust with the
outflow winds and running of washes in the area. Storms were moving
east at 10 mph.
Winds in excess of 40 mph, reduced visibility in blowing dust and
moderate to heavy rain will be possible with these storms.
Locations impacted include...
Mesa, Chandler, Gilbert, Casa Grande, Florence, Coolidge, Sun Lakes,
Queen Creek, Arizona City, La Palma, San Tan Village Mall, San Tan
Valley, Seville, Florence Junction, Bapchule, Olberg, Arizola,
Phoenix Mesa Gateway Airport, San Tan Mountain Park and Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally dense blowing dust is possible. If you encounter blowing
dust while driving, pull over as far off the roadway as possible and
park. Turn off your headlights and keep your foot off the brake.
&&
LAT...LON 3276 11174 3276 11177 3280 11178 3276 11199
3330 11198 3334 11143 3328 11124 3305 11122
3290 11145 3273 11167 3273 11174
TIME...MOT...LOC 0447Z 257DEG 11KT 3307 11160
NolteLocal storm report, Aug 4, 10:25 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1025 PM MST FRI AUG 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM DUST STORM 11 SE AK-CHIN VILLAGE 32.94N 111.93W
08/04/2017 PINAL AZ TRAINED SPOTTER
REPORT OF VSBY LESS THAN ONE-QUARTER MILE IN
DUST FOR BRIEF TIME. ALSO PASSED ALONG
DAMAGE TO A TRAILER IN THE HIDDEN VALLEY
AREA (SW OF MARICOPA), KNOCKED OFF ITS BASE.
WASHES IN THE AREA WERE RUNNING.
&&Special weather statement, Aug 4, 10:58 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1058 PM MST FRI AUG 4 2017
AZZ551>553-555-558-050645-
Northwest Pinal County AZ-Southeast Valley/Queen Creek AZ-
Apache Junction/Gold Canyon AZ-Superior AZ-
Pinal/Superstition Mountains AZ-
1058 PM MST FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL
1145 PM MST...
At 1055 PM MST, Doppler radar was tracking an area of strong
thunderstorms near Randolph and Casa Grande, moving east at 15 mph.
Wind gusts up to 50 mph, reduced visibilities in blowing dust and
periods of moderate to heavy rainfall will be possible with these
storms. Outflow winds ahead of these storms will also continue to
track across northern Pinal County and portions of the far southeast
Phoenix Metro, dropping nighttime visibilities in dust and haze with
wind gusts 25 to 35 mph.
Locations impacted include...
Casa Grande, Apache Junction, Florence, Coolidge, Superior, Queen
Creek, La Palma, Blackwater, Chandler Heights, Magma, San Tan Valley,
Coolidge Airport, Florence Junction, Queen Valley, Olberg, Arizola,
Boyce Thompson Arboretum, San Tan Mountain Park, Randolph and Gold
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally dense blowing dust is possible. If you encounter blowing
dust while driving, pull over as far off the roadway as possible and
park. Turn off your headlights and keep your foot off the brake.
&&
LAT...LON 3276 11174 3276 11177 3280 11178 3279 11188
3301 11196 3337 11152 3336 11148 3338 11124
3324 11096 3310 11115 3273 11173
TIME...MOT...LOC 0555Z 255DEG 12KT 3292 11161
JNThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:01 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 3 hr |
| Aug 4, 9:06 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 4 hr |
| Aug 4, 9:50 PM MST | Special Weather Statement | PSR | Pinal | 55 min |
| Aug 4, 10:11 PM MST | Areal Flood Advisory | PSR | La Paz | 4 hr |
Nearby
Special Weather Statements in Arizona, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.